June 12th, 2012

Statins May Leave Patients With Less Energy: Study

By

Tatins -- the popular class of cholesterol-lowering drugs -- significantly increase the risk of experiencing a drop in energy or becoming unduly tired when exercising, according to new research. The finding stems from work tracking about 1,000 adults, and includes well-known shelf names Pravachol and Zocor, both designed to reduce levels of the so-called "bad" cholesterol known as low-density lipoprotein, or LDL …Dr. Scott Wright, a professor of medicine and preventive cardiologist with the Mayo Clinic in Rochester, Minn., cautioned that although he would characterize the findings as "important," the conclusions would have to be validated upon further investigation.

Additional coverage: US News & World Report, Scientific American

 

Health Day by Alan Mozes

Tags: cholesterol, Dr. Scott Wright, Health Day, Mayo Clinic Rochester, Preventive Medicine, Research, tatins

Contact Us · Privacy Policy